MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; INTERMITTENT CATHETER
Catalog Number 010114
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient frequently received red rubber urethral catheters in which the orientation bump was off to one side.With enough manipulation they could usually make it work, but they thought the bump should always be in line with the coude tip.Representative agreed with patient.They had no product or lot or samples available, also advised that next time if they received a shipment with this issue to hold onto the packaging and the product for investigation.Per follow up via phone on (b)(6) 2023.It was reported that the red rubber coude catheters were not lining up.They had samples.Also provided lot numbers.Nghq0271 and nggy2332.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The device met relevant specifications.Visual evaluation of the returned eleven samples noted eleven opened (with original packaging), urological catheter.Visual inspection of the eleven samples noted the bump aligned with the catheter tip.No root cause could be found because the reported event was unconfirmed.A device history record review was not required as the investigation was unconfirmed.The reported event is unconfirmed a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient frequently received red rubber urethral catheters in which the orientation bump was off to one side.With enough manipulation they could usually make it work, but they thought the bump should always be in line with the coude tip.Representative agreed with patient.They had no product or lot or samples available, also advised that next time if they received a shipment with this issue to hold onto the packaging and the product for investigation.Per follow up via phone on 05sep2023, it was reported that the red rubber coude catheters were not lining up.They had samples.Also provided lot numbers nghq0271 and nggy2332.
 
Event or Problem Description
It was reported that the patient frequently received red rubber urethral catheters in which the orientation bump was off to one side.With enough manipulation they could usually make it work, but they thought the bump should always be in line with the coude tip.Representative agreed with patient.They had no product or lot or samples available, also advised that next time if they received a shipment with this issue to hold onto the packaging and the product for investigation.Per follow up via phone on (b)(6) 2023, it was reported that the red rubber coude catheters were not lining up.They had samples.Also provided lot numbers.Nghq0271 and nggy2332.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "machine error".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17819742
Report Number1018233-2023-07082
Device Sequence Number19408798
Product Code KOD
UDI-Device Identifier00801741029868
UDI-Public(01)00801741029868
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number010114
Device Lot NumberNGHQ0271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer12/14/2023
01/12/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date12/14/2023
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown